MAUDE Adverse Event Report: BAUSCH + LOMB ADAPTIVE FLUIDICS INFUSION TECHNOLOGY STANDARD PACK; UNIT PHACOEMULSIFICATION

BAUSCH + LOMB ADAPTIVE FLUIDICS INFUSION TECHNOLOGY STANDARD PACK; UNIT PHACOEMULSIFICATION
Model Number BL5115-2
Medical Device Problem Code Particulates (1451)
Health Effect - Clinical Code Corneal Edema (1791)
Date of Event 12/14/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing and sterilization records for bl5115-2, lot x4609 were reviewed and found to be acceptable.This investigation is ongoing.
 
Event or Problem Description
The user facility in switzerland reported that during phaco, the tip injected particles that looked like "plastic spaghettis" into the patient's eye.The sleeve was changed and the issue still occurred.The cassette was then changed and the issue resolved.The particles were removed with end gripping pincette.Most of the particles were removed however some very small particles remained in the eye.The procedure was extended by approximately 15 minutes with no additional anesthesia.The patient was okay after the procedure however on day one post op, the patient had corneal edema with no pain.Follow up post operative 5 day results everything was fine with the patient.
 
Additional Manufacturer Narrative
A photo provided by the user facility showed what looked like white strand-like particles that have a ridged appearance.None of these particles were received for investigation.Twenty-six sealed bl5115-2 packs from lot x4609 were returned.The packaging was not damaged, and the sterility has not been compromised.Eight of the returned packs were opened for inspection and testing.One yellow irrigation sleeve contained a light-yellow colored particle on the inside of the shaft.In addition, the tubing was flushed with processed water, in an attempt to find the strand-like particles shown in the photo.One tube set did flush out a fiber-like particle.The particles found were not like the particles in the photo provided by the customer.The sterilization and lot history records were reviewed and found to be acceptable.The lot history, trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.No corrective action required.
 
Additional Manufacturer Narrative
Particles were received and sent to the vendor for additional investigation.The vendor analysis indicated that the particles were not related to the production process.This investigation is complete.
 
Event or Problem Description
Additional information: the patient is very happy with the operation.No pain.The corneal edema that was observed (post-op check-up) has almost completely subsided.Eye pressure of 22 mmhg (just above normal).Antibiotics were prescribed.The surgeon wanted to give him antibiotics anyway, as the patient has had endophthalmitis in the past.
 
Additional Manufacturer Narrative
B6: additional patient outcome.
 
Additional Manufacturer Narrative
A test chamber containing a yellow irrigation sleeve was returned for evaluation.Microscopic examination found that the test chamber contains the strand-like particles.The particles originally obtained were sent to an independent testing lab.The particle was microscopically examined, photographed, and measured using a camera-equipped optical stereo microscope.The particle was analyzed using an energy-dispersive spectrometer (eds) equipped scanning electron microscope (sem).Eds analysis of the particle indicated that the samples consists primarily of carbon, oxygen, and nitrogen.Lesser concentrations of iron and nickel were also detected.This is consistent with that of an organic fiber.Sample size prohibited further characterization of the organic material via pyrolysis/gas-chromatography.Source and origin was unknown.This investigation is complete.

Brand Name
ADAPTIVE FLUIDICS INFUSION TECHNOLOGY STANDARD PACK
Common Device Name
UNIT PHACOEMULSIFICATION
Manufacturer (Section D)
BAUSCH + LOMB
rochester NY 14609
Manufacturer (Section G)
BAUSCH + LOMB, INC.
3365 tree court industrial blv
st. louis MO 63122
Manufacturer Contact
juli moore
6362263220
MDR Report Key18434821
Report Number0001920664-2024-70007
Device Sequence Number20741430
Product Code HQC
UDI-Device Identifier00757770058853
UDI-Public(01)00757770058853(17)241218
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K170052
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 12/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/18/2024
Device Model NumberBL5115-2
Device Lot NumberX4609
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Not provided
06/10/2024
Initial Report FDA Received Date01/03/2024
Supplement Report FDA Received Date01/30/2024
02/26/2024
05/17/2024
07/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BSS-10PK/2309111,BL3124S/X4281,BL5115-2/X4609.; STELLARIS UNIT.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown